MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site, reason unknown; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that there were no other complaints for this po.No escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient could not tolerate the synergy intraocular lens (iol) and was experiencing blurry vision and visual disturbances in the left eye (os).It could not be corrected by glasses.Therefore, the lens was explanted.The patient's pre-operation best corrected visual acuity (bcva) was 20/20.The patient's uncorrected visual acuity post-operation was 20/30 and bcva 20/25.The intended post-operative refraction was 20/20.Another johnson & johnson lens, model diu375 18.5 diopter was implanted as a replacement.There was no patient injury and no incision enlargement, vitrectomy, or sutures were required.The patient continues to be unsatisfied with vision following surgery as her vision is still blurry.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 12/9/2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the suspect lens was received inside a specimen cup wet in an unknown solution.Visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and visually inspected under magnification and a scratch was observed on the optic of the lens.Damage on the edge of one of the haptics was also identified.As a result of the investigation there is no indication of a product deficiency or product malfunction.The complaint issue ¿hm-blurry vision¿, ¿hm-visual disturbance¿, ¿hm-vision loss¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15777152
Report Number3012236936-2022-02772
Device Sequence Number5096653
Product Code MFK
UDI-Device Identifier05050474753013
UDI-Public(01)05050474753013(17)240910
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Model NumberDFW375
Device Catalogue NumberDFW375U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE LOT # UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite